MAUDE Adverse Event Report: ARTHREX, INC. 10 MM SINGLE USE OATS SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. 10 MM SINGLE USE OATS SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 10 MM SINGLE USE OATS SET
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an oats surgery while the surgeon inserted the device the cutting edge became bent and broke.The broken pieces were retrieved out of the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The complaint is confirmed.Upon visual evaluations of the pictures attached to the complaint of an ar-1981-10s -10mm, single-use oats set.It is concluded that the c2787-recipient harvester single-use oats show damage, with cracks and burrs at the device's cutting tip.The cause remains undetermined.

Brand Name
10 MM SINGLE USE OATS SET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16361759
Report Number1220246-2023-06269
Device Sequence Number12610175
Product Code LXH
UDI-Device Identifier00888867025356
UDI-Public00888867025356
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10 MM SINGLE USE OATS SET
Device Catalogue NumberAR-1981-10S
Device Lot Number2097120950
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown